Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Nov 24, 2010, 9:01 AM MST for 8 counties in Nebraska. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2010, 9:01 AM MST (16:01 UTC)
- Expired
- Nov 24, 2010, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2233 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
317 WWUS75 KCYS 241601 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 901 AM MST WED NOV 24 2010 ...STRONG AND GUSTY WINDS TO CONTINUE THROUGH THIS AFTERNOON... .HIGH PRESSURE BUILDING IN BEHIND THE ARCTIC FRONT THAT PASSED THROUGH THIS MORNING WILL CONTINUE TO PRODUCE STRONG AND GUSTY NORTHWEST WINDS THROUGH THE AFTERNOON. THE ARCTIC AIRMASS THAT IS SETTLING IN WILL COMBINE WITH THE STRONG WINDS TO PRODUCE VERY COLD WIND CHILLS AS WELL. NEZ002-003-019>021-054-055-095-096-242300- /O.NEW.KCYS.WI.Y.0016.101124T1601Z-101124T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 901 AM MST WED NOV 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING...EXPECT THE STRONG WINDS TO CONTINUE THROUGH TODAY AND WILL GRADUALLY DECREASE FROM NORTH TO SOUTH THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH WILL OCCUR. THE STRONGEST WINDS ARE EXPECTED ALONG THE EXPOSED REGIONS SUCH AS THE PINE RIDGE...WILDCAT HILLS AND ALONG THE CHEYENNE RIDGE. * IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND CHILLS BETWEEN -10 AND -20 DEGREES WILL ACCOMPANY THE STRONG WINDS CREATING DANGEROUSLY COLD CONDITIONS ACROSS THE AREA. THOSE PLANNING OUTDOOR ACTIVITIES TODAY ARE URGED TO DRESS WARMLY AND SHIELD EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAZUR
2 follow-up statements
974 WWUS75 KCYS 242249 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 349 PM MST WED NOV 24 2010 ...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF THE NEBRASKA PANHANDLE LATE THIS AFTERNOON...WITH VERY STRONG WINDS POSSIBLE ACROSS PORTIONS OF SOUTHEAST WYOMING TONIGHT AND TOMORROW... .WINDS ACROSS SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE WILL CONTINUE TO BE STRONG THROUGH EARLY THIS EVENING SO WILL EXTEND THE ADVISORY THROUGH 6 PM. HIGH PRESSURE BUILDING IN FROM THE WEST IS EXPECTED TO PRODUCE VERY STRONG WINDS TONIGHT THROUGH EARLY FRIDAY ALONG AND WEST OF THE LARAMIE RANGE. DANGEROUSLY COLD WIND CHILLS WILL ALSO OCCUR WITH THE STRONG WINDS. A WIND CHILL WARNING IS IN PLACE ACROSS PORTIONS OF SOUTHEAST WYOMING TO ACCOUNT FOR THESE VERY STRONG WINDS AND FRIGID TEMPERATURES. TEMPERATURES WILL CLIMB BY MID MORNING THURSDAY...WHICH SHOULD END THE WIND CHILL WARNING. BUT WINDS ARE EXPECTED TO REMAIN VERY STRONG THROUGH THE DAY AND A HIGH WIND WATCH WILL REMAIN IN EFFECT THROUGH EARLY FRIDAY MORNING. NEZ002-003-095-096-250000- /O.CAN.KCYS.WI.Y.0016.000000T0000Z-101124T2300Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 349 PM MST WED NOV 24 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED THROUGH THE DAY ACROSS THE NORTHERN PANHANDLE AND SO HAVE CANCELLED THE ADVISORY FOR THIS AREA. $$ NEZ019>021-054-055-250100- /O.EXT.KCYS.WI.Y.0016.000000T0000Z-101125T0100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 349 PM MST WED NOV 24 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...WINDS HAVE BEEN STEADILY INCREASING ACROSS THE SOUTHERN PANHANDLE THIS AFTERNOON...SO WILL EXTEND THE ADVISORY THROUGH 6 PM MST TO ACCOUNT FOR THIS INCREASE. * WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH WILL OCCUR. THE STRONGEST WINDS ARE EXPECTED ALONG THE EXPOSED REGIONS SUCH AS THE WILDCAT HILLS AND ALONG THE CHEYENNE RIDGE. * IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WYZ103>106-110-116>118-251200- /O.NEW.KCYS.HW.A.0012.101125T1500Z-101126T1500Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 349 PM MST WED NOV 24 2010 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * TIMING...WESTERLY WINDS WILL INCREASE TONIGHT ACROSS THE AREA. WINDS ARE ANTICIPATED TO BECOME VERY STRONG AND CONTINUE THROUGH EARLY FRIDAY. A BRIEF LULL MAY OCCUR TOMORROW IN THE LATE AFTERNOON...BUT WILL ONCE AGAIN BECOME VERY STRONG AFTER SUNSET. * WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH GUSTING TO 65 MPH IS EXPECTED IN THE LOWER ELEVATIONS...WITH 45 TO 55 MPH GUSTING TO 70 MPH IN THE NORTHERN LARAMIE RANGE. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS. THESE STRONG WINDS WILL COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE DANGEROUSLY COLD WIND CHILLS EARLY THANKSGIVING MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
010 WWUS75 KCYS 250102 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 602 PM MST WED NOV 24 2010 ...WIND ADVISORY TO EXPIRE AT 6 PM THIS EVENING FOR THE NEBRASKA... ...HIGH WIND WATCH FOR THE HIGHER ELEVATIONS OF THE LARAMIE RANGE... .WINDS ACROSS SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE HAVE BEGUN TO DECREASE BELOW ADVISORY CRITERIA. THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 6 PM. IT WILL BE REPLACED BY A WIND CHILL ADVISORY FROM 8 PM TONIGHT THROUGH 8 PM THURSDAY. VERY STRONG WINDS ARE EXPECTED ACROSS THE LARAMIE RANGE THANKSGIVING DAY AND A HIGH WIND WATCH REMAINS IN EFFECT FOR THANKSGIVING MORNING THROUGH EARLY FRIDAY MORNING. NEZ019>021-054-055-250215- /O.EXP.KCYS.WI.Y.0016.000000T0000Z-101125T0100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 602 PM MST WED NOV 24 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. WINDS ACROSS SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE HAVE BEGUN TO DECREASE BELOW ADVISORY CRITERIA. THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 6 PM. IT WILL BE REPLACED BY A WIND CHILL ADVISORY FROM 8 PM TONIGHT THROUGH 8 PM THURSDAY. $$ WYZ103>106-110-116>118-251500- /O.CON.KCYS.HW.A.0012.101125T1500Z-101126T1500Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 602 PM MST WED NOV 24 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * TIMING...WESTERLY WINDS WILL INCREASE TONIGHT ACROSS THE AREA. WINDS ARE ANTICIPATED TO BECOME VERY STRONG AND CONTINUE THROUGH EARLY FRIDAY. A BRIEF LULL MAY OCCUR TOMORROW IN THE LATE AFTERNOON...BUT WILL ONCE AGAIN BECOME VERY STRONG AFTER SUNSET. * WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH GUSTING TO 65 MPH IS EXPECTED IN THE LOWER ELEVATIONS...WITH 45 TO 55 MPH GUSTING TO 70 MPH IN THE NORTHERN LARAMIE RANGE. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS. THESE STRONG WINDS WILL COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE DANGEROUSLY COLD WIND CHILLS EARLY THANKSGIVING MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 24, 6:43 AM MST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 24, 6:43 AM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 643 AM MST WED NOV 24 2010 .UPDATE... SNOW HAS COME TO AN END ACROSS LOWER ELEVATIONS OF CARBON COUNTY...SO HAVE CANCELLED THE WINTER WEATHER ADVISORY THERE. IT REMAINS IN EFFECT FOR THE MOUNTAINS UNTIL NOON. GENERALLY 1 TO 3 INCHES OF SNOW WERE REPORTED ACROSS THE LOWER ELEVATIONS OF CARBON/ALBANY COUNTIES. HAHN && .PREV DISCUSSION... /ISSUED 409 AM MST WED NOV 24 2010/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT SATELLITE CONTINUES TO SHOW THAT THE STORM SYSTEM IS RAPIDLY MOVING ACROSS CARBON COUNTY. SNOWFALL AMOUNTS HAVE NOT BEEN THAT IMPRESSIVE ACROSS MOST OF CARBON COUNTY...THEREFORE AM CONTEMPLATING DROPPING THE WINTER STORM WARNING FOR THE SOUTHERN TWO THIRDS OF CARBON COUNTY AND JUST GO WITH A WINTER WEATHER ADVISORY. FOR PLACE THAT HAVE THE WINTER WEATHER ADVISORY...WILL JUST DROP ALL TOGETHER. WINDY CONDITIONS WILL OCCUR ACROSS THE FORECAST AREA TODAY...SO TEMPERATURES WILL FEEL EVEN COLDER. THE WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES ACROSS CARBON COUNTY. CYCLONIC FLOW WILL BE ALOFT TODAY AS THE MAIN UPPER LOW MOVES ACROSS MT. VERY COLD TEMPERATURES WILL OCCUR TODAY AS A VERY COLD SURFACE HIGH BUILDS IN BEHIND THE COLD FRONT WHICH IS ABOUT TO GO THE CYS AT THIS TIME. THE COLD FRONT SHOULD BE EAST OF THE CWA EARLY THIS MORNING. LIGHT SNOW WILL FALL IN THE SOUTHERN MOUNTAINS...WITH ADDITIONAL ACCUMULATIONS OF 2 TO 3 INCHES BY EVENING. LIGHT SNOW WILL OCCUR ACROSS THE LOWER ELEVATIONS OF THE CWA THIS MORNING...BUT ACCUMULATIONS WILL ONLY BE AN INCH OR LESS. THE SNOW WILL LINGER IN THE MOUNTAINS THIS AFTERNOON BUT WILL END ACROSS THE REST OF THE AREA. VERY COLD WIND CHILLS WILL OCCUR ACROSS MUCH OF THE AREA TONIGHT...ESPECIALLY IN AND WEST OF THE LARAMIE RANGE AND ACROSS THE NORTHERN ZONES. A WIND CHILL WARNING OR ADVISORY WILL LIKELY BE NEEDED FOR THIS AREA. THE UPPER LOW WILL MOVE ACROSS THE NORTHERN PLAINS TONIGHT WITH THE AXIS EAST OF THE CWA BY 12Z THUR. A SLIGHT CHANCE OF SNOW CAN BE EXPECTED IN THE SOUTHERN MOUNTAINS TONIGHT...BUT DRY CONDITIONS WILL PREVAIL ACROSS THE REST OF THE AREA. VERY WINDY CONDITIONS WILL OCCUR ONCE AGAIN ON THANKSGIVING DAY...AND A HIGH WIND WARNING WILL LIKELY BE NEEDED FOR THE MOUNTAINS. WILL DEFER TO DAY SHIFT TO AVOID CONFUSION WITH THE CURRENT AND UPCOMING HIGHLIGHTS EXPECTED FOR TONIGHT. TEMPERATURES WILL RECOVER SOMEWHAT ON THANKSGIVING AND WILL NOT BE AS COLD AS TODAY. THE NW FLOW WILL CONT ALOFT ON FRI AND WARMER TEMPERATURES WILL OCCUR ACROSS THE AREA AS AN UPPER RIDGE MOVES OVER THE WESTERN U.S. THE UPPER RIDGE AXIS WILL BEGIN TO MOVE INTO THE WESTERN PORTION OF THE CWA FRI NIGHT. TEMPERATURES THIS AFTERNOON WILL BE AT LEAST 20 DEGREES BELOW NORMAL. HIGH TEMPERATURES ON FRI WILL BE AROUND 15 DEGREES BELOW NORMAL AND 5 TO 10 DEGREES BELOW NORMAL ON SAT. LONG TERM...SATURDAY THROUGH WEDNESDAY... LOW AMPLITUDE MID/UPPER-LEVEL RIDGING WILL BE IN PLACE ACROSS THE NORTHERN ROCKIES TO BEGIN THE PERIOD. THIS WILL YIELD DRY CONDITIONS AND NEARLY SEASONAL TEMPERATURES ACROSS THE CWA FOR SATURDAY AND SATURDAY NIGHT. MEDIUM RANGE GUIDANCE IS CONSISTENT IN SWINGING THE NEXT UPPER SHORTWAVE AND ASSOCIATED COLD FRONT THROUGH SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE DURING THE DAY ON SUNDAY. SO...SNOW CHANCES WILL BE ON THE INCREASE FOR AREAS WEST OF THE LARAMIE RANGE DURING THE DAY ON SUNDAY...AND OUT ONTO THE EASTERN PLAINS SUNDAY NIGHT. MODEL DIFFERENCES BEGIN TO EMERGE FOR SUNDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. BOTH THE 00Z GFS/GEM CLOSE THIS SHORTWAVE OFF OVR THE CENTRAL HIGH PLAINS LATE MONDAY NIGHT...WHILE THE 00Z ECMWF IS MUCH SLOWER AND DEEPER WITH THE SYSTEM TRACKING IT ACROSS SRN COLORADO AND INTO THE SOUTHERN PLAINS ON MONDAY. GENERALLY FOLLOWED THE QUICKER SOLUTION OF THE GFS/GEM FOR THIS FORECAST. DOESNT LOOK LIKE A SIGNIFICANT EVENT WITH THIS SYSTEM...BUT AN EVENTUALLY A HIGH POP/LOW SNOW ACCUM EVENT WILL BE POSSIBLE. HIGH TEMPERATURES ON SUNDAY WILL BE HEAVILY RELIANT UPON THE TIMING OF THE COLD FROPA...BUT SOME COOLING CAN BE EXPECTED. POST-FRONTAL NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL COMBINE WITH HIGH TEMPERATURES ONLY REACHING THE 20S TO MAKE MONDAY A RATHER BLUSTERY DAY. THE MEDIUM RANGE DIFFERENCES CONTINUE FOR TUESDAY AND WEDNESDAY...WITH THE 00Z GFS/GEM/GEFS MAINTAINING DRY NORTHWEST FLOW...WHILE THE 00Z ECMWF DROPS ANOTHER SHORTWAVE SOUTHEAST INTO THE NRN PLAINS. AGAIN...GIVEN THE RELATIVE RUN-TO-RUN INCONSISTENCY EVIDENT IN THE ECMWF...FAVORED THE DRIER SOLUTION FOR THIS PERIOD. TEMPERATURES WILL MODERATE BACK INTO THE 30S FOR TUESDAY...AND EVEN LOW TO MID 40S OUT ON THE EASTERN PLAINS FOR WEDNESDAY. && .AVIATION...12Z TAF ISSUANCE... THE COLD FRONT WILL HAVE CLEARED ALL OF THE TAF SITES BY THE TIME THEY GO INTO AFFECT AT 12Z. BACK EDGE OF SNOW BAND NOW JUST WORKING INTO KRWL...SO DO NOT EXPECT ANY MORE SIGNIFICANT SNOW THERE. LIGHT SNOW WILL STILL BE POSSIBLE MAINLY AT THE KLAR/KCYS TAF SITES THROUGH ABOUT 15Z. ONLY EXPECTING CONDITIONS TO DIP TO MVFR/IFR WITH THIS BAND OF SNOW. THE SOUTHEAST WYOMING MOUNTAINS WILL BE OBSCURED FROM THIS BAND. BY LATE THIS MORNING/EARLY AFTERNOON BAND SHOULD BE IN THE PROCESS OF BREAKING UP WITH CONDITIONS RETURN TO VFR EVERYWHERE. NORTHWEST WINDS WILL BE BREEZY TODAY WITH GUSTS TO NEAR 30 KNOTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...WINTER WEATHER ADVISORY UNTIL NOON WEDNESDAY FOR WYZ112-WYZ114. NE...NONE. && SHORT TERM/FIRE WEATHER...KMD LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Nov 24, 6:18 AM MST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 618 AM MST WED NOV 24 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-251215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 618 AM MST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT STORM SYSTEM WILL CONTINUE TO WEAKEN AS IT PUSHES ACROSS THE AREA TODAY. COLD TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH TO PRODUCE FRIGID WIND CHILLS OF -10 TO -20 BELOW ZERO...ESPECIALLY WEST OF THE LARAMIE RANGE TODAY AND TONIGHT. SNOW WILL CONTINUE TO FALL MAINLY IN THE MOUNTAINS OF SOUTHEAST WYOMING WHERE 1 TO 3 INCHES OF ADDITIONAL SNOW IS EXPECTED. SNOW WILL COMBINE WITH STRONG NORTHWEST WINDS TO REDUCE VISIBILITIES IN OPEN AREAS. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH NOON FOR THE SNOWY AND SIERRA MADRE RANGES. LIGHT SNOW WILL BE POSSIBLE ELSEWHERE...ALTHOUGH ANY ACCUMULATIONS WILL REMAIN LIGHT. .DAYS TWO THROUGH SEVEN...THANKSGIVING DAY THROUGH TUESDAY A BITTERLY COLD START TO THANKSGIVING DAY WITH LOW TEMPERATURES RANGING IN THE SINGLE DIGITS TO SINGLE DIGITS BELOW ZERO. AREAS WEST OF THE LARAMIE RANGE WILL SEE WIND CHILLS NEAR -25 DEGREES BELOW ZERO DURING THE MORNING HOURS. THE NEXT STORM SYSTEM WILL BRING ANOTHER ROUND OF LIGHT SNOW ACCUMULATIONS TO THE STATE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Nov 24, 5:18 AM MST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 518 AM MST WED NOV 24 2010 WYZ117-118-241330- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 518 AM MST WED NOV 24 2010 ...BAND OF LIGHT SNOW TO MOVE THROUGH CENTRAL LARAMIE COUNTY... A BAND OF SNOW WILL MOVE ACROSS CENTRAL LARAMIE COUNTY THROUGH 630 AM. ANY ACCUMULATIONS WILL REMAIN LIGHT...OF ONLY A FEW TENTHS. VISIBILITIES WILL BE REDUCED TO AS LOW AS ONE MILE WITHIN THIS BAND. MOTORISTS TRAVELING ACROSS CENTRAL LARAMIE COUNTY THIS MORNING SHOULD BE PREPARED FOR REDUCED VISIBILITY WITHIN THIS SNOW BAND.
Local storm report, Nov 24, 5:31 AM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
531 AM MST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM SNOW RAWLINS 41.78N 107.23W
11/24/2010 E2.0 INCH CARBON WY LAW ENFORCEMENT
WINDS HAVE MADE AN ACCURATE MEASUREMENT DIFFICULT. SNOW
RANGED FROM ONE HALF INCH TO 3 INCHES IN DRIFTS.
0430 AM SNOW LARAMIE 41.31N 105.58W
11/24/2010 E2.0 INCH ALBANY WY LAW ENFORCEMENT
&&
HAHNSpecial weather statement, Nov 24, 7:42 AM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 742 AM MST WED NOV 24 2010 NEZ002-003-095-096-WYZ101>116-241630- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE... DOUGLAS...GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE 742 AM MST WED NOV 24 2010 ...VERY COLD WIND CHILLS THIS MORNING... AN ARCTIC AIRMASS HAS MOVED OVER THE AREA THIS MORNING AS A STRONG COLD FRONT PUSHES SOUTHEASTWARD OVER THE HIGH PLAINS. WINDS WERE GUSTING UP TO 45 MPH BEHIND THIS FRONT. COLD AIR TEMPERATURES COMBINED WITH GUSTY WINDS ARE PRODUCING VERY COLD WIND CHILLS BETWEEN 20 TO 25 BELOW ZERO ACROSS PORTIONS OF SOUTHEAST WYOMING AND NORTHWEST NEBRASKA. THOSE PLANNING OUTDOOR ACTIVITIES TODAY ARE URGED TO DRESS WARMLY AND SHIELD EXPOSED SKIN.
Local storm report, Nov 24, 8:50 AM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
850 AM MST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM NON-TSTM WND GST 12 SSE HORSE CREEK 41.25N 105.09W
11/24/2010 M64 MPH LARAMIE WY TRAINED SPOTTER
&&
TTRUDELThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:06 PM MST | Wind Chill Warning | CYS | Dawes, Sioux | 17 hr |
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.